Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 68, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 20, 2020, 3:43 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2020, 3:43 AM EDT (07:43 UTC)
- Expired
- Jul 20, 2020, 7:48 PM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
366 WHUS71 KBUF 200743 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 343 AM EDT Mon Jul 20 2020 LEZ040-041-201815- /O.NEW.KBUF.SC.Y.0068.200720T0743Z-200721T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 343 AM EDT Mon Jul 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
3 follow-up statements
133 WHUS71 KBUF 201428 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1028 AM EDT Mon Jul 20 2020 LEZ040-041-202230- /O.CON.KBUF.SC.Y.0068.000000T0000Z-200721T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1028 AM EDT Mon Jul 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves up to 4 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
537 WHUS71 KBUF 202055 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 455 PM EDT Mon Jul 20 2020 LEZ040-041-210000- /O.CON.KBUF.SC.Y.0068.000000T0000Z-200721T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 455 PM EDT Mon Jul 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
244 WHUS71 KBUF 202348 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 748 PM EDT Mon Jul 20 2020 LEZ040-041-210100- /O.CAN.KBUF.SC.Y.0068.000000T0000Z-200721T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 748 PM EDT Mon Jul 20 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 2:44 AM EDT, 59 minutes earlier.
Area forecast discussion, Jul 20, 2:44 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 244 AM EDT Mon Jul 20 2020 .SYNOPSIS... After a still warm and humid day today, expect a nice day Tuesday with lower temperatures and humidity behind a weak cold front that finally crosses our region tonight. The next round of showers and thunderstorms will come Tuesday night and Wednesday when a disturbance passes by to our north. && .NEAR TERM /THROUGH TODAY/... Leading weak cold front slowly trying to slowly press over western Lake Ontario essentially appears to wash out as it tries to make it into NY this morning. The boundary nearby along with 70F degree dewpoints pooling along it could help pop a shower just about anywhere early this morning. Only chance for a rumble of thunder will be across the North Country before daybreak. Rest of today will stay on the humid side. Chances for showers look rather low though may a few try to form this afternoon during peak heating along convergence zone from Niagara to Monroe counties between SW flow off Lake Erie and weak lake breeze off Lake Ontario. Though highs will be cooler than Sunday as H85 temps tumble a solid 5C, will still register highs in the mid, maybe upper, 80s for lake plains and in the low 80s for higher terrain. Weak cold front and high pressure eventually builds across the region later tonight with fair weather and progressively more comfortable conditions expected Tuesday. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... While the majority of Tuesday night should remain dry, the chances for showers and perhaps a rumble of thunder will increase from west to east as the next stronger upper level shortwave and associated surface low pressure over the upper Great Lakes will be approaching the area. The aforementioned upper level shortwave disturbance and surface low pressure will move from the upper Great Lakes Wednesday morning, to southern Quebec by the end of the day. Meanwhile, its associated surface low will push a warm front northeast across the Ohio Valley and into New York State. These features both at the surface and aloft will support chances for any widespread rain during this period, as well as the likelihood for showers and storms. Also associated with this surface boundary is the rise in humidity levels. The warm front won't be the last surface boundary of the surface low. As the surface low passes across southern Ontario and enters southern Quebec a cold front will be dragged across New York State Wednesday evening and night. This will continue the chances for showers and storms, however with the lack of upper level support and unfavorable timing will limit the coverage and intensity. && .LONG TERM /THURSDAY THROUGH SUNDAY/... High pressure over the upper Great Lakes will begin to build in across our region Thursday, before sliding southeast off the southern New England coast on Saturday. Initially, showers will linger in the eastern portions of the forecast area due to the exiting cold front from the previous night. Otherwise, the high pressure bubble will provide a period of dry weather, along with lower humidity levels Thursday night through Friday night. There are timing differences between the various longer range models as to when the next potential system impacts our area from the west. This may be as early as Saturday, so will settle on the chance of a shower or storm at this point. Behind this feature, high pressure will build back in. Otherwise, temperatures will be near to slightly above average through the period with highs initially ranging from the upper 70s, to the lower and mid 80s for the end of the work week and the period ending with a range of in the 80s for the weekend. Humidity levels will become a bit more uncomfortable once again around mid week, but then trend back down to more tolerable levels toward the end of the work week and weekend. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... Low-level moisture pooling along front washing out across our region will support occasional MVFR cigs through daybreak. Any MVFR cigs will quickly give way to VFR flight conditions later this morning. Outlook... Tonight...VFR. Tuesday...Mainly VFR. A chance of showers and thunderstorms in the evening. Wednesday...VFR/MVFR with showers and thunderstorms likely. Thursday...Mainly VFR with a chance of afternoon showers and thunderstorms. && .MARINE... Weak front washing out across our region may keep enough of gradient across region for continuation of choppy conditions at east end of Lake Erie. Gusty winds and choppy conditions will diminish tonight into Tuesday as weak high pressure over the Upper Great Lakes builds across the region. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/RSH NEAR TERM...JLA SHORT TERM...EAJ LONG TERM...AR/EAJ AVIATION...JLA MARINE...JLA
Hazardous weather outlook, Jul 19, 7:25 PM EDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 725 PM EDT Sun Jul 19 2020 NYZ001>008-010>014-019>021-085-202300- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 725 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ030-202300- Lower Niagara River- 725 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-202300- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 725 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.